Alert archive / Wyoming / Flash Flood Warnings in 2015
Flash Flood Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at May 24, 2015, 2:12 PM MDT for Johnson County, Wyoming. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2015, 2:12 PM MDT (20:12 UTC)
- Expired
- May 24, 2015, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 178 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
638
WGUS55 KRIW 242012
FFWRIW
WYC019-250200-
/O.NEW.KRIW.FF.W.0002.150524T2012Z-150525T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
212 PM MDT SUN MAY 24 2015
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL JOHNSON COUNTY IN NORTH CENTRAL WYOMING...
* UNTIL 800 PM MDT
* AT 203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL OF
1.5 TO 2.25 INCHES HAS BEEN OBSERVED OVER THE HEADWATERS OF THE
MIDDLE FORK AND NORTH FORKS OF THE POWDER RIVER. THE MIDDLE FORK
OF THE POWDER RIVER HAS REACHED 7 FEET RISING RAPIDLY THROUGH THE
DAY. FLOOD STAGE IS 8 FEET AND IS EXPECTED TO REACH FLOOD STAGE
BETWEEN 3 AND 4 PM MDT THIS AFTERNOON. ADDITIONAL RAINFALL OF 1.5
TO 2 INCHES IS POSSIBLE OVER THE NEXT FEW HOURS. ALL TRIBUTARIES
OF THE POWDER RIVER FROM BARNUM AND MAYOWORTH...DOWNSTREAM TO FORT
RENO HISTORICAL SITE CAN EXPECT FLASH FLOODING THROUGH 8 PM MDT
THIS EVENING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KAYCEE...FORT RENO HISTORICAL SITE...I25 EXIT 246...I25 EXIT 249...
MAYOWORTH...STATE HWY 191 MILE MARKER 10 AND STATE HWY 192 MILE
MARKER 10.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 244 AND
263.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...POWDER
RIVER...NORTH FORK POWDER RIVER...DRY FORK POWDER RIVER...MIDDLE
FORK POWDER RIVER...RED FORK POWDER RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4385 10613 4363 10622 4361 10642 4352 10658
4365 10693 4373 10678 4386 10682 4374 10653
4376 10634 4385 10628
$$
C. BAKER3 follow-up statements
824
WGUS75 KRIW 242146
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
346 PM MDT SUN MAY 24 2015
WYC019-250200-
/O.CON.KRIW.FF.W.0002.000000T0000Z-150525T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON WY-
346 PM MDT SUN MAY 24 2015
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL JOHNSON
COUNTY UNTIL 800 PM MDT...
AT 343 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THE MIDDLE FORK
OF THE POWDER RIVER AT KAYCEE HAS RISEN TO 8.25 FEET WITH FLOOD STAGE
AT 8 FEET. MINOR FLOODING CAN BE EXPECTED ALONG THE NORTH FORK AND
MIDDLE FORK OF THE POWDER RIVER WITH WATER CONTINUING TO RISE THROUGH
6 PM MDT.
HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...KAYCEE...FORT RENO HISTORICAL
SITE...I25 EXIT 246...I25 EXIT 249...MAYOWORTH...STATE HWY 191 MILE
MARKER 10 AND STATE HWY 192 MILE MARKER 10.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...POWDER RIVER...
NORTH FORK POWDER RIVER...DRY FORK POWDER RIVER...COTTONWOOD
CREEK...MIDDLE FORK POWDER RIVER...SOUTH FORK POWDER RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON.
&&
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4385 10613 4363 10622 4361 10642 4352 10658
4365 10693 4373 10678 4386 10682 4374 10653
4376 10634 4385 10628
$$
C. BAKER570
WGUS75 KRIW 242229
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
429 PM MDT SUN MAY 24 2015
WYC019-250200-
/O.CON.KRIW.FF.W.0002.000000T0000Z-150525T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON WY-
429 PM MDT SUN MAY 24 2015
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL JOHNSON
COUNTY UNTIL 800 PM MDT...
AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THE RIVER GAGE
ON THE MIDDLE FORK OF THE POWDER RIVER AT KAYCEE HAD RISEN TO 9.3
FEET AND CONTINUES TO RISE SIGNIFICANTLY. MAJOR FLOODING OCCURS AT
10 FEET.
HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...KAYCEE...FORT RENO HISTORICAL
SITE...I25 EXIT 246...I25 EXIT 249...MAYOWORTH...STATE HWY 191 MILE
MARKER 10 AND STATE HWY 192 MILE MARKER 10.
ADDITIONAL RAINFALL OF 2 INCHES IS EXPECTED.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...POWDER
RIVER...NORTH FORK POWDER RIVER...DRY FORK POWDER RIVER...COTTONWOOD
CREEK...MIDDLE FORK POWDER RIVER...RED FORK POWDER RIVER...SOUTH
FORK POWDER RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON.
&&
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4385 10613 4363 10622 4361 10642 4352 10658
4365 10693 4373 10678 4386 10682 4374 10653
4376 10634 4385 10628
$$
C. BAKER196
WGUS75 KRIW 242353
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
553 PM MDT SUN MAY 24 2015
WYC019-250200-
/O.CON.KRIW.FF.W.0002.000000T0000Z-150525T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON WY-
553 PM MDT SUN MAY 24 2015
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL JOHNSON
COUNTY UNTIL 800 PM MDT...
AT 549 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED AN AREA OF
VERY HEAVY RAINFALL ACROSS THE WARNED AREA. FLOODING WAS REPORTED
ALONG THE MIDDLE FORK OF THE POWDER RIVER FROM BARNUM THROUGH
KAYCEE. THE RIVER GAGE AT KAYCEE WAS AT 9.5 FEET WHICH IS 1.5 FEET
ABOVE FLOOD STAGE. SAND BAGGING WAS OCCURRING IN KAYCEE.
FLOODING WAS ALSO REPORTED ON THE NORTH FORK OF THE POWDER RIVER
FROM MAYOWORTH DOWN STREAM.
HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...KAYCEE...FORT RENO HISTORICAL
SITE...I25 EXIT 246...I25 EXIT 249...MAYOWORTH...STATE HWY 191 MILE
MARKER 10 AND STATE HWY 192 MILE MARKER 10.
RAINFALL OF 2 TO 2.5 INCHES HAS FALLEN WITH AN ADDITIONAL 2 INCHES
POSSIBLE THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON.
&&
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4385 10613 4363 10622 4361 10642 4352 10658
4365 10693 4373 10678 4386 10682 4374 10653
4376 10634 4385 10628
$$
C. BAKERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at May 24, 9:01 AM MDT, 5 hours 11 minutes earlier.
Area forecast discussion, May 24, 9:01 AM MDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 901 AM MDT SUN MAY 24 2015 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT UPDATED TO EXTEND FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT. ALSO ADDED ALL OF FREMONT AND HOT SPRINGS COUNTIES AND EASTERN SWEETWATER COUNTY TO THE FLASH FLOOD WATCH. RAINFALL OF AN INCH TO 2.5 INCHES HAS ALREADY OCCURRED OVER MUCH OF THE WATCH AREA OVER NIGHT AND THIS MORNING. WV IMAGERY SHOWING LARGE UPR TROF CONTINUES ACROSS THE WRN CONUS WITH CLOSED LOW OVR WRN CO/SRN WY...WITH NICE VORT LOBE ROTATING ANTI-CLOCKWISE AROUND CNTRL CLOSED PORTION OF THE LOW INTO SCNTRL WY. EMBEDDED SW ALSO ROTATING AROUND THE LOW...NOW STRETCHED DIAGONALLY ACROSS WY FROM THE SW TO NCNTRL. SFC HAS GENERAL HIGH P NORTH OVR MT...HIGH P SOUTH OVR CO/NM...WITH A WEAK LOW P TROF/DEVELOPING FRONT IN BETWEEN AND ACROSS CNTRL WY. EARLY MORNING FOG WILL CONTINUE TO BE POSSIBLE OVR MUCH OF THE FA THRU TUE MORNING...ESPECIALLY E OF THE DIVIDE. OTHERWISE...MAINLY HYDROLOGIC CONCERNS AS UPR TROF MIGRATES EWD WHILE THE CNTRL UPR LOW SLOWLY PULLS FROM CO/WY BORDER AREA INTO THE HIGH PLAINS BY THIS EVENING. WEAK SFC CYCLOGENESIS TO TAKE PLACE FROM ERN/NERN CO INTO SERN WY AND WRN NE. LOW TO MID LVL MOISTURE RETURN AROUND THE DEVELOPING SFC LOW...WHILE MID/UPR MOISTURE ACCOMPANYING THE UPR WAVE/CLOSED LOW DEEPENS MOISTURE E OF THE DIVIDE...WITH PWS RANGING FROM 0.70 TO 0.80...WILL GIVE ANOTHER DAY OF PLENTIFUL RAINFALL...AGAIN ESPECIALLY E OF THE DIVIDE. WIDESPREAD AREAS OF NEW PRECIPITATION THRU SUNDAY EVENING WILL RANGE FROM .75 TO 1.25 INCHES...WITH SOME PREFERRED LOCATIONS ALONG THE E SIDE OF THE BIGHORNS...NEAR/OVR THE SRN BIGHORNS...AND THE GREEN AND ERN WIND RIVER MOUNTAINS...WHERE PRECIP WILL BE ENHANCED DUE TO TERRAIN LIFT OR TERRAIN INDUCED CONVERGENCE. EVEN THE FOOTHILLS OF THE WESTERN SIDE OF THE BIGHORNS WILL BE SUSCEPTABLE TO ENHANCED PRECIP AS DEEP FLOW MOVES AROUND FROM THE NORTH. FLASH FLOODING WILL CONTINUE TO BE A CONCERN FOR ANOTHER DAY E OF THE DIVIDE...AND HAVE ADDED THE WESTERN BIGHORNS AND WASHAKIE COUNTY TO THE CURRENT FLASH FLOOD WATCH AREA. AREAS SATURATED MOST OVR THE PAST COUPLE OF DAYS INCLUDE FREMONT COUNTY...PARTICULARLY WRN AND SRN PORTIONS...MOST OF NATRONA COUNTY...THE SRN AND ERN PORTIONS OF WASHAKIE COUNTY...AND AREAS IMMEDIATELY ADJACENT TO THESE COUNT AREAS. AGAIN...THIS SYSTEM CONTINUES TO LOOK COMPARATIVELY WARM...WITH H7 TEMPS REMAINING MOSTLY ABOVE -1 DEG C THRU THE ENTIRE FCST PERIOD...AND REALLY WELL ABOVE ZERO FOR MOST OF THAT TIME. EXPECT...A TRACE TO AN INCH OR TWO DURING THE COLDEST PORTION OF THE NIGHTS ABOVE 9500 FEET...WITH ONLY THE HIGHEST ELEVATIONS RECEIVING AN ISOLATED 3 OR 4 INCHES BY MONDAY MORNING. STORM MOVEMENT IMPROVES SLIGHTLY...EVENTUALLY BECOMING NRLY AT 15 TO 20 MPH MOST LOCATIONS BY THE END OF THE TODAY EXCEPT FOR JOHNSON COUNTY WHICH WILL KEEP MOVEMENT OUT OF THE E OT NE. SEVERE WX WILL REMAIN MOSTLY WELL EAST TO SOUTHEAST OF FA WITH CONTINUED RELATIVELY LOW SHEAR CONDITIONS. THE BEST CHANCES FOR SMALL HAIL UP TO ONE HALF INCH AND PERHAPS A BOUNDARY LOCKED FUNNEL CLOUD WILL LAY ACROSS THE FAR ERN FA...WITH A SMALLER CHANCE FOR SMALL HAIL NEAR THE FAR WRN BORDER AREA WHERE SOME POSSIBLE INCREASED SUNSHINE MAY ENHANCE A COUPLE OF STORMS. TONIGHT THRU TUESDAY...SYSTEM PUSHES EWD INTO THE PLAINS WITH TRANSITIONAL RIDGING TAKING PLACE ACROSS THE FAR WRN FA MONDAY WHILE THE REST OF THE FA WILL BE UNDER THE INFLUENCE OF A SW ROTATING INTO THE AREA FROM THE NE AROUND THE EXITING LOW...WITH MORE SHOWER/THUNDER ACTIVITY...ALBEIT ON A LESSER BASIS. OTHERWISE...A BIT WARMER AND MORE UNSTABLE WITH PERHAPS AN BETTER SPRINKLING OF STRONGER THUNDERSTORMS MIXED IN WITH SHOWERS ON TUESDAY. .LONG TERM...WEDNESDAY THROUGH SUNDAY GFS MODEL CONTINUES ITS TREND FROM PREVIOUS NIGHTS BY TAKING A WEATHER SYSTEM FROM THE PACIFIC NW WEDNESDAY AND MOVING IT INTO IDAHO THURSDAY. ON FRIDAY THE GFS TAKES A MORE SOUTHEAST TRACK TOWARD SW WY OR NORTHERN UTAH AND THEN TO NW COLORADO BY FRIDAY NIGHT. FROM THERE IT DRIFTS EAST THROUGH NORTHERN COLORADO SATURDAY AND OUT OF THE AREA SATURDAY NIGHT. WITH MOISTURE PRESENT AND ANY SUNSHINE THAT OCCURS...INSTABILITY WILL OCCUR AND THUS SHOWERS AND THUNDERSTORMS WILL FORM IN THE AFTERNOON AND EVENING. LINGERING SHOWERS DURING THE LATE NIGHT AND MORNING HOURS. NEXT SUNDAY LOOKS LIKE A QUIETER DAY WITH ONLY ISOLATED SHOWERS OR STORMS IN NW WY IN THE AFTERNOON. THE ECMWF MODEL IS SIMILAR WEDNESDAY THROUGH THURSDAY BUT THEN THE ECMWF SPEEDS UP THE WEATHER SYSTEM MOVEMENT ON FRIDAY AND TAKES IT OUT OF THE AREA BY SATURDAY MORNING. THEN IT HAS MOSTLY DRY WEATHER FOR SATURDAY AND NEXT SUNDAY WITH ONLY ISOLATED SHOWERS OR STORMS. WILL FOLLOW A MORE GFS SPEED FOR NOW AS MOST OF THESE SYSTEMS HAVE BEEN SLOWER MOVING OUT OVER THE PAST MONTH. WILL PLAY NEXT SATURDAY WITH A SLIGHT CHANCE OF SHOWERS AND ISOLATED STORMS AND THEN ISOLATED MOUNTAIN ACTIVITY NEXT SUNDAY. AS FOR TEMPS...WED HIGH TEMPS IN THE 60S TO LOWER 70S...THEN HIGHS THURSDAY ABOUT THE SAME AS WED TO SLIGHTLY COOLER IN SOME PLACES. FRIDAY LOOKS A LITTLE COOLER WITH MORE CLOUDS EXPECTED AS THE SYSTEM MOVES THROUGH THE AREA. THEN A LITTLE WARMER SATURDAY AND EVEN WARMER NEXT SUNDAY TO EXIT THE MONTH OF MAY. .AVIATION.../18Z ISSUANCE/ WIDESPREAD MVFR TO IFR CONDITIONS AND MTN OBSCURATIONS...LCL IFR CONDITIONS WITH NMRS -SHRA WILL CONTINUE ALONG AND EAST OF THE DIVIDE THROUGH 18Z MONDAY. THESE CONDITIONS WILL NOT BE AS WIDESPREAD WEST OF THE DIVIDE WHICH MAY SEE MORE FOG DEVELOPMENT THROUGH THE MORNING HOURS. THE UPPER LOW OVER WESTERN COLORADO WILL SLOWLY LIFT NE INTO EASTERN WYOMING ON SUNDAY AND SUNDAY NIGHT...AND THERE WILL LIKELY BE SOME LIFTING OF CIGS LATE IN THE AFTERNOON FOLLOWED BY RAPID DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THROUGH THE AFTERNOON AND EARLY EVENING. WIDESPREAD MVFR -RA/AREAS OF IFR RA BR...MTN OBSCURATIONS ON THE BACKSIDE OF THE UPPER LOW WILL FOLLOW AFTER 03Z SUNDAY ACROSS MOST OF THE AREA. .FIRE WEATHER... FIRE DANGER LOW AND WILL REMAIN LOW THROUGH TUESDAY AS RELATIVELY COOL AND WET WEATHER REMAINS IN PLACE AS YET ANOTHER VIGOROUS UPPER LEVEL SYSTEM ROTATES ACROSS THE REGION. WIDESPREAD PRECIPITATION...WITH BETWEEN A HALF AN INCH AND AN INCH AND A QUARTER EAST OF THE DIVIDE...AND LIGHT MOUNTAIN SNOW IS EXPECTED TODAY AND TONIGHT...WITH EMBEDDED THUNDERSTORMS POSSIBLE EACH AFTERNOON AND EARLY EVENING THROUGH TUESDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING WYZ005>011-015>020-022-030. && SHORT TERM...BRAUN LONG TERM...AR AVIATION...C.BAKER FIRE WEATHER...BRAUN
Hazardous weather outlook, May 24, 4:00 AM MDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT SUN MAY 24 2015 WYZ001>020-022>030-251200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT SUN MAY 24 2015 ...FLASH FLOOD WATCH FOR NATRONA...JOHNSON...FREMONT...AND WASHAKIE COUNTIES UNTIL 6 PM MDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT FLASH FLOOD THREAT CONTINUES UNTIL 6 PM MDT WITH PROLONGED HEAVY RAIN OVER NATRONA...JOHNSON...FREMONT...AND WASHAKIE COUNTIES. COOL AND WET CONDITIONS CONTINUE...WITH WITH A COUPLE OF INCHES OF NEW SNOW POSSIBLE ABOVE 9500 FEET THIS MORNING. SHOWERS WITH ISOLATED THUNDERSTORMS AGAIN POSSIBLE BY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY THROUGH FRIDAY...ISOLATED TO SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING. STRONGER STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:00 PM MDT | Special Weather Statement | RIW | Natrona | 45 min |
| May 23, 8:55 PM MDT | Areal Flood Advisory | RIW | Big Horn | 3 hr |
| May 24, 2:25 PM MDT | Flash Flood Warning | RIW | Natrona | 6 hr |
| May 24, 3:10 PM MDT | Flash Flood Warning | RIW | Hot Springs | 6 hr |
| May 24, 3:30 PM MDT | Flash Flood Warning | RIW | Fremont | 6 hr |
| May 24, 4:00 PM MDT | Flash Flood Warning | RIW | Natrona | 8 hr |
| May 24, 5:20 PM MDT | River Flood Warning | RIW | Johnson | 41 hr |
Nearby
Flash Flood Warnings in Wyoming, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.